Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 129, NWS Nashville, TN

June 13, 2008Houston County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 2008, 9:21 PM CDT for Houston County, Stewart County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2008, 9:21 PM CDT (02:21 UTC)
Expired
Jun 13, 2008, 10:00 PM CDT
In force
39 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Houston County, TN, Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1204 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 140221
SVROHX
TNC083-161-140300-
/O.NEW.KOHX.SV.W.0129.080614T0221Z-080614T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
921 PM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOUSTON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF ERIN...
  STEWART COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF DOVER...

* UNTIL 1000 PM CDT

* AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9
  MILES WEST OF DOVER...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER BY 930 PM CDT...

LAT...LON 3620 8755 3622 8768 3624 8772 3625 8776
      3624 8783 3625 8795 3628 8795 3635 8798
      3643 8805 3659 8806 3665 8765
TIME...MOT...LOC 0221Z 266DEG 34KT 3645 8795

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:40 PM CDT, 5 hours 41 minutes earlier.

Area forecast discussion, Jun 13, 3:40 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT FRI JUN 13 2008

.DISCUSSION...
SCATTERED CONVECTION ONGOING ACROSS A GOOD PORTION OF THE MID STATE
THIS AFTERNOON. SHOULD SEE THIS TREND CONTINUE INTO THE EARLY
EVENING HOURS ALTHOUGH INCREASES IN COVERAGE AND INTENSITY ARE NOT
ANTICIPATED. IN FACT...CONVECTION SHOULD DIMINISH BY MID EVENING.
HOWEVER...A COLD FRONT IS EXPECTED TO APPROACH LATE TONIGHT. THIS
BOUNDARY WILL BRING AN INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS AFTER MIDNIGHT. THE TIMING OF THIS PRECIPITATION WILL
BE CLOSE TO 12Z SO POPS WILL BE IN THE 40-60 PERCENT RANGE ONLY.
GOOD UPPER DIVERGENCE SHOULD HELP TO GET THE CONVECTION GOING LATE
TONIGHT.

ON SATURDAY...RAIN CHANCES WILL BE AT THERE HIGHEST(LIKELY POPS)
DURING THE MORNING HOURS WHICH IS WHEN THE FROPA WILL BE TAKING
PLACE. BY AFTERNOON...DRIER AIR WILL WORK INTO THE AREA AND RAIN
CHANCES WILL BE REDUCED DOWN TO THE SLIGHT CHANCE CATEGORY.

SATURDAY NIGHT...SFC HIGH IS POSITIONED TO THE NORTHEAST OF MIDDLE
TN. TEMPS WILL COOL INTO THE 60S FOR LOWS BUT I WILL GO ABOVE THE 64
FOR BNA. 850 MB TEMPS REMAIN NEAR 18C ON SUNDAY. THUS...TEMPS WILL
WARM BACK UP TO NEAR 90F BUT DEW POINTS WILL BE LOWER AS A MOSTLY
SUNNY SKY PREVAILS.

IN THE EXT FCST...NW FLOW TO PERSIST WITH THE FLOW PATTERN LEANING
TOWARD THE INACTIVE SIDE. NEVERTHELESS...A FEW WEAK DISTURBANCES
WILL BRING SLIGHT CHANCES OF SHOWERS AND STORMS ON MONDAY AND AGAIN
ON TUES NT.

OTW...HEIGHT LEVELS WILL BE RATHER SUPPRESSED AND THUS...LOOK FOR
TEMPS TO BE A FEW DEGREES BELOW NORMAL.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      70  85  67  90 /  60  40  10   0
CLARKSVILLE    69  86  62  90 /  60  30  10   0
CROSSVILLE     66  79  62  85 /  50  70  20   0
COLUMBIA       70  86  67  91 /  60  50  10   0
LAWRENCEBURG   69  86  67  91 /  50  50  10   0
WAVERLY        69  86  64  90 /  60  40  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21

In the hours before

Local storm report, Jun 13, 5:15 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     3 S SPARTA              35.89N 85.47W
06/13/2008                   WHITE              TN   EMERGENCY MNGR

            3 MILES SOUTH OF SPARTA ON HIGHWAY 70S 200 LINEAR FEET OF
            PLANT WALL BLOWN OUT CRUSHING SEVERAL CARS ON THE OUTSIDE
            OF THE PLANT.

&&

BBOYD
Special weather statement, Jun 13, 6:06 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT FRI JUN 13 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-140115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
606 PM CDT FRI JUN 13 2008

IN THE SHORT TERM...AFTERNOON THUNDERSTORMS HAVE STABILIZED THE
AIR MASS ACROSS MUCH OF MIDDLE TENNESSEE. THERE HAS BEEN A
DECREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS DURING THE LAST
TWO HOURS. THIS TREND WILL CONTINUE INTO THE EARLY EVENING.

HOWEVER...THE AIR MASS ACROSS WESTERN TENNESSEE...BACK INTO
NORTHEASTERN ARKANSAS REMAINS QUITE UNSTABLE. THESE STORMS WILL
BE MOVING INTO MIDDLE TENNESSEE DURING THE OVERNIGHT HOURS. THE LATEST
COMPUTER MODELS SHOW A WEAKENING AS THE STORMS ENTER MIDDLE TENNESSEE..
BUT A FEW STORMS COULD STILL BE STRONG TO SEVERE WITH DAMAGING
WINDS AND LARGE HAIL...ESPECIALLY IN WESTERN AREAS OF MIDDLE TENNESSEE.

BOYD
Special weather statement, Jun 13, 7:28 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT FRI JUN 13 2008

TNZ005-006-022>025-140130-
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN...
WAVERLY...DICKSON
728 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE WEATHER SERVICE IN NASHVILLE IS MONITORING CLOSELY...STORMS
MOVING THROUGH NORTHWEST STEWART COUNTY. IT APPEARS THE STRONGEST
PART OF THE INITIAL STORM WILL PASS JUST TO THE NORTH OF THE
LAND BETWEEN THE LAKES AND ACROSS LAKE BARKLEY. THIS STORM MAY CONTAIN
HAIL TO 1 INCH IN DIAMETER. HOWEVER...THERE ARE EVEN STRONGER
STORMS...LIKELY SEVERE...MOVING THROUGH CALLOWAY AND INTO
NORTHWEST HENRY COUNTY. THESE STORMS WILL BE MOITORED CLOSELY AS
THEY ARE ABOUT 25 MILES WEST OF STEWART COUNTY AT 725 PM CDT.

ONE THING THAT APPEARS TO HAVE CHANGED IN THE LAST HALF HOUR IS THE
DIRECTION OF MOVEMENT OF THE STORMS. THEY HAVE MADE A TURN TO A
MORE SOUTHEAST OR EAST SOUTHEAST MOVEMENT FROM THEIR EARLIER COURSE.

BOYD
Special weather statement, Jun 13, 8:24 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
824 PM CDT FRI JUN 13 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-140230-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
824 PM CDT FRI JUN 13 2008

STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS NORTHERN PORTIONS OF
SEVERE THUNDERSTORM WATCH NUMBER 525 THAT INCLUDES THE NORTH HALF
OF WEST TENNESSEE. A SEVERE THUNDERSTORM WEAKENED...AS IT MOVED
EAST THROUGH STEWART COUNTY AROUND 745 PM CDT THIS EVENING. WEAK LAPSE
RATES ALONG WITH WEAK VERTICAL SHEAR EXISTS ACROSS MIDDLE
TENNESSEE...AS NOTED ON THE NASHVILLE UPPER AIR SOUNDING THIS
EVENING. THIS WOULD SUGGEST STORMS ENTERING WESTERN MIDDLE TENNESSEE
THIS EVENING MAY ENCOUNTER A LESS FAVORALE ENVIRONMENT TO WORK
WITH IN ORDER TO PRODUCE SEVERE WEATHER. IF SEVERE WEATHER DOES
OCCUR IN MIDDLE TENNESSEE IN THE OVERNIGHT HOURS...THE MOST LIKELY AREA
WOULD BE THE WESTERN THIRD...WHERE SURFACE LIFTED INDICES REMAIN
AROUND A MINUS 4. THE AIR MASS IS MUCH MORE STABLE OVER THE EASTERN
TWO THIRDS OF THE MID STATE.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:30 PM CDTSevere Thunderstorm WarningOHXStewart30 min
Jun 13, 8:59 PM CDTSevere Thunderstorm WarningOHXBenton31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.